MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5551-G-320
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that all devices in the lot were manufactured and accepted into final stock with no reported discrepancies.Lot id.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "loose implants right total knee arthroplasty".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: manufacturing site for devices an event regarding loosening involving a triathlon patella was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon patella was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -clinician review: a review of provided medical records with clinician indicated "confirmation of event: i can confirm that the patient underwent a primary right cemented triathlon total knee arthroplasty since i was able to review x-rays with the implant in place.I can also confirm that the patient had a revision of that implant with a triathlon ts implant since i was able to review x-rays with the implant in place.I cannot confirm that the revision of the ts implant took place on (b)(6) 2016, since i have no documentation such as office visits, operation reports or post revision x-rays.The last x-ray i was able to see was dated (b)(6) 2015.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of a cemented triathlon total knee arthroplasty approximately one year following implantation are multifactorial including surgical technique especially in the way the implants are positioned and aligned, cement technique, proper restoration of knee kinematics, as well as patient factors including lifestyle, activity level and bmi.I would not assign any causality to the implant itself.As for the revision root cause, the root causes of loosening of a revision implant that is cemented, approximately three years after implantation are the same as above.The possibility of infection".-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of provided medical records with clinician indicated "confirmation of event: i can confirm that the patient underwent a primary right cemented triathlon total knee arthroplasty since i was able to review x-rays with the implant in place.I can also confirm that the patient had a revision of that implant with a triathlon ts implant since i was able to review x-rays with the implant in place.I cannot confirm that the revision of the ts implant took place on (b)(6) 2016 since i have no documentation such as office visits, operation reports or post revision x-rays.The last x-ray i was able to see was dated (b)(6) 2015.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of loosening of a cemented triathlon total knee arthroplasty approximately one year following implantation are multifactorial including surgical technique especially in the way the implants are positioned and aligned, cement technique, proper restoration of knee kinematics, as well as patient factors including lifestyle, activity level and bmi.I would not assign any causality to the implant itself.As for the revision root cause, the root causes of loosening of a revision implant that is cemented, approximately three years after implantation are the same as above.The possibility of infection".The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON ASYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8424761
Report Number0002249697-2019-01356
Device Sequence Number19281690
Product Code MBH
UDI-Device Identifier07613327014815
UDI-Public07613327014815
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number5551-G-320
Device Lot NumberN5H9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer07/29/2019
04/11/2025
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date08/26/2019
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale